MAUDE Adverse Event Report: ETHICON INC. EB EXC 4GRN/4WHT 30IN 2-0 DA V-5 8PLGT; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. EB EXC 4GRN/4WHT 30IN 2-0 DA V-5 8PLGT; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number PXX50
Medical Device Problem Code Component Incompatible (1108)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported a patient underwent a mitral valve replacement on (b)(6) 2018 where suture was used.After placing the sutures, the doctor found a pledget from one of the sutures that was thicker than the other sutures in the line, looking 50% thicker than the surrounding pledgets.The suture with the thicker pledget was used in the procedure.The procedure was completed with no consequence to the patient.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A representative sample was returned for evaluation.During the visual inspection of the sample, no defects were found on the overwrap package.The sample was opened and contains eight needle-suture combinations with a pledge threading each into msda folder.The winding of strands was correct; however, in the inspection of the pledgets were noted that the rectangular shape of pledgets had lost on three samples, since it was bent and this caused that the pledgets, looking thicker than the others.No incorrect component was observed.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample the assignable cause is bending pledgets.

Brand Name
EB EXC 4GRN/4WHT 30IN 2-0 DA V-5 8PLGT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7823427
Report Number2210968-2018-75467
Device Sequence Number1116926
Product Code GAT
UDI-Device Identifier10705031049321
UDI-Public10705031049321
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue NumberPXX50
Device Lot NumberLKZ585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2018
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer09/06/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date09/28/2018
Patient Sequence Number1